Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 3, NWS Tulsa, OK

January 8, 202422 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Jan 8, 2024, 2:39 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jan 9, 2024, 1:00 AM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 2:39 PM CST (20:39 UTC)
In effect from
Jan 9, 2024, 1:00 AM CST
Expired
Jan 9, 2024, 6:00 PM CST
In force
17 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS74 KTSA 082039
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
239 PM CST Mon Jan 8 2024

OKZ049-053>076-091000-
/O.NEW.KTSA.WI.Y.0003.240109T0700Z-240109T2100Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
239 PM CST Mon Jan 8 2024

...WIND ADVISORY IN EFFECT FROM 1 AM TO 3 PM CST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 1 AM to 3 PM CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-091000-
/O.NEW.KTSA.WI.Y.0003.240109T1100Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
239 PM CST Mon Jan 8 2024

...WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM CST TUESDAY...

* WHAT...West to west-northwest winds 20 to 30 mph with gusts up 
  to 45 mph expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...From 5 AM to 6 PM CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

Mejia
6 follow-up statements
019 
WWUS74 KTSA 090336
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
936 PM CST Mon Jan 8 2024

OKZ049-053>076-091200-
/O.CON.KTSA.WI.Y.0003.240109T0700Z-240109T2100Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
936 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM CST
TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From 1 AM to 3 PM CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-019-020-029-091200-
/O.CON.KTSA.WI.Y.0003.240109T1100Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
936 PM CST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM CST
TUESDAY...

* WHAT...West to west-northwest winds 20 to 30 mph with gusts up 
  to 50 mph expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...From 5 AM to 6 PM CST Tuesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
920 
WWUS74 KTSA 091007
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
407 AM CST Tue Jan 9 2024

ARZ001-002-010-011-019-020-029-091815-
/O.CON.KTSA.WI.Y.0003.240109T1100Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
407 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053>076-091815-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240109T2100Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
407 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
447 
WWUS74 KTSA 091619
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1019 AM CST Tue Jan 9 2024

ARZ001-002-010-011-019-020-029-100000-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
1019 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ049-053>076-092100-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240109T2100Z/
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1019 AM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
004 
WWUS74 KTSA 091824
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1224 PM CST Tue Jan 9 2024

OKZ049-053-065-066-070-071-073>075-091930-
/O.CAN.KTSA.WI.Y.0003.000000T0000Z-240109T2100Z/
Pushmataha-Choctaw-Okfuskee-Okmulgee-Muskogee-McIntosh-Pittsburg-
Haskell-Latimer-
Including the cities of Antlers, Clayton, Hugo, Okemah, Okmulgee,
Muskogee, Checotah, McAlester, Stigler, and Wilburton
1224 PM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have begun to weaken and advisory level gusts are no longer
anticipated this afternoon. However, gusts of 25 to 35 mph will
remain possible through the afternoon hours. 

$$

ARZ001-002-010-011-019-020-029-100000-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
1224 PM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up around 40 mph 
  expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>064-067>069-072-076-092100-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240109T2100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-Cherokee-Adair-Sequoyah-Le Flore-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Wagoner, Tahlequah, Stilwell, Sallisaw, and Poteau
1224 PM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
558 
WWUS74 KTSA 092011
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
211 PM CST Tue Jan 9 2024

OKZ054>064-067>069-072-076-092115-
/O.CAN.KTSA.WI.Y.0003.000000T0000Z-240109T2100Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-Cherokee-Adair-Sequoyah-Le Flore-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
Wagoner, Tahlequah, Stilwell, Sallisaw, and Poteau
211 PM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds continue to weaken and advisory level gusts are no longer 
anticipated this afternoon. However, gusts of 25 to 35 mph will 
remain possible through the afternoon hours. 

$$

ARZ001-002-010-011-019-020-029-100000-
/O.CON.KTSA.WI.Y.0003.000000T0000Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
211 PM CST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up around 40 mph 
  expected.

* WHERE...Benton, Carroll, Washington AR, Madison, Crawford, 
  Franklin and Sebastian Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
587 
WWUS74 KTSA 092352
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
552 PM CST Tue Jan 9 2024

ARZ001-002-010-011-019-020-029-100100-
/O.EXP.KTSA.WI.Y.0003.000000T0000Z-240110T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, and Fort Smith
552 PM CST Tue Jan 9 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

Winds will continue to subside this evening as low pressure moves
away from the region. Therefore, the wind advisory will be allowed
to expire at 6 PM.

$$

For more information from the National Weather Service visit 
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:28 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 8, 11:28 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1128 AM CST Mon Jan 8 2024

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1014 AM CST Mon Jan 8 2024

A powerful storm system is rapidly intensifying as it moves
through the region. At present an approximately 996 hPa surface
low is centered over the Panhandle. Strong pressure and height
falls have allowed for strong winds to develop this morning, in
particular across northwest AR where a few gusts of around 60 mph
were observed prompting the issuance of a High Wind Warning. These
strong winds will continue until a surface front moves through
later today.

In addition to wind, widespread rainfall is occurring, with the
heaviest rainfall focusing across eastern OK this morning. A few
very isolated thunderstorms have also been observed. In general,
precipitation will advance eastwards into the afternoon. Most
areas will see 0.5-1" of rainfall. CAM guidance eventually breaks
up the precipitation into showers by late afternoon (behind the
cold front) with wind speeds dropping off quite a bit. The surface
low will track directly over the forecast area this evening.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 323 AM CST Mon Jan 8 2024

After a relative lull in the precipitation this evening, the chances of
light precipitation pick up overnight, mainly north of I-40, as the
mid-level low moves across northeast oklahoma into southwest Missouri.
This wrap around precipitation will start as rain and gradually transition
to snow across northeast Oklahoma and northwest Arkansas. Minor accumulations
of snow will be possible late tonight into Tuesday across portions of
northeast Oklahoma and northwest Arkansas with a 20-30% chance
of minor impacts. The higher elevations of northwest Arkansas are forecast
to see around an inch of accumulation. A winter weather advisory may be needed
for portions of the area during this time-frame. In addition to the precipitation
later tonight into Tuesday, the winds will again increase across the area. This
time from the northwest. Wind gusts of up to around 40 mph will be possible
across portions of the area. Another wind advisory may be needed for portions
of the area during this time.

After a chilly day on Tuesday, temperatures rebound above normal Wednesday
and Thursday before a significant cold front moves through the region
Thursday night. There continues great variation in the model guidance on
the initial surge of cold air into the region. This will play a role in
the precipitation type across the area Thursday night into Friday as a
mid-level shortwave pivots across the Plains behind the cold front. There
is currently a 40-50 percent chance of minor impacts from winter weather
with this feature.  Stay tuned.

It does look more likely that there could be an extended period of temperatures
below freezing as we move through the weekend and into early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Mon Jan 8 2024

Significant weather issues will impact aviation through the
forecast period. For the rest of this morning and through the
early afternoon CIGs will remain very low across OK, generally
1.5-2.5 kft but during heavier showers they could drop as low as
700-900 feet. VIS reductions are also expected, generally at 5-6
SM but as low as 1-2 SM during heavy showers. For AR conditions
are not as bad presently, but will be coming down the next few
hours. An isolated thunderstorm remains possible the next couple
of hours (10-20% chance). Winds will also remain elevated at 10-20
kts with higher gusts for OK and 20-30 kts with higher gusts for
AR.

A lull in activity is expected beginning mid afternoon in OK and
late afternoon for AR with CIGs of 1.5-2.5 kft for most areas, but
lighter winds and just a few showers. A second round of very low
CIGs will develop overnight with some periods of light rain or
snow possible, especially for the NW AR TAF locations. Light snow
accumulation may occur (20-40% chance). Winds will become gusty
and out of the northwest. VIS may be reduced to around 1 SM in any
snow showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  31  38  25 /  90  40  10   0
FSM   46  35  38  26 / 100  30  30   0
MLC   50  31  41  26 / 100  20  10   0
BVO   46  29  37  20 /  90  60  10   0
FYV   48  32  35  21 /  90  50  60  10
BYV   43  34  35  23 /  90  60  70  10
MKO   46  32  37  24 /  90  20  20   0
MIO   47  32  34  21 / 100  60  50  10
F10   48  30  39  25 / 100  20  10   0
HHW   50  32  42  26 / 100  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 5 PM CST this afternoon for OKZ049-053>076.

AR...High Wind Warning until 2 PM CST this afternoon for ARZ001-002-
     010-011.

     Wind Advisory until 5 PM CST this afternoon for ARZ001-002-010-
     011.

     Wind Advisory until 5 PM CST this afternoon for ARZ019-020-029.

&&

SHORT TERM...06
LONG TERM....10
AVIATION...06
Hazardous weather outlook, Jan 8, 2:30 PM CST, 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
230 PM CST Mon Jan 8 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
230 PM CST Mon Jan 8 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast OK and northwest AR.
	ONSET...Tonight.

	Additional Accumulations in Later Periods.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Areawide.
	ONSET...Ongoing.

DISCUSSION...
Widespread rain with embedded thunderstorms is ongoing, but
gradually wrapping up from west to east. Strong gusty winds are
also continuing but will be diminishing the next few hours.

Overnight, additional rain and snow showers will develop for areas
north of I-40. A few thunderstorms could still occur during this
period. Any precipitation will be all snow by Tuesday morning.
Some minor accumulation is possible, especially in far northeast
OK and northwest AR. Any snow that does occur could result in
minor travel issues but confidence is low on whether this will
occur. Strong northwest winds with gusts to 40-45 mph will also
occur during this period.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Winter Weather Potential...High Wind Potential.
WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...High Wind Potential...Dangerous Wind Chill Potential.
SATURDAY TO SUNDAY...Dangerous Wind Chill Potential.

EXTENDED DISCUSSION...
Any snow showers will wrap up by noon Tuesday but breezy
conditions will persist into Wednesday. Another storm system
Thursday to Friday will result in a slight chance of snow, but
more importantly will bring very cold air into the area. Several
days will likely remain below freezing with dangerous wind chills
of well below zero. Any cold weather precautions that can be taken
should be taken in advance of this period.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jan 8, 8:57 AM CST, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
857 AM CST Mon Jan 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     Non-Tstm Wnd Gst 3 NE Highfill           36.29N 94.32W
01/08/2024  M61 MPH          Benton             AR   ASOS

            KXNA observation.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:06 AM CSTWind AdvisoryTSACreek, Okfuskee, Pawnee5 hr
Jan 8, 1:24 PM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa26 hr
Jan 8, 9:06 AM CSTHigh Wind WarningTSABenton, Carroll, Madison, Washington5 hr

Nearby

Wind Advisories in Oklahoma, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.